Open Access
Oct. 2005 On the solution of $x^2-dy^2=\pm m$
Julius M. Basilla, Hideo Wada
Proc. Japan Acad. Ser. A Math. Sci. 81(8): 137-140 (Oct. 2005). DOI: 10.3792/pjaa.81.137


An improvement of the Gauss' algorithm for solving the diophantine equation $x^2-dy^2=\pm m$ is presented. As an application, multiple continued fraction method is proposed.


Download Citation

Julius M. Basilla. Hideo Wada. "On the solution of $x^2-dy^2=\pm m$." Proc. Japan Acad. Ser. A Math. Sci. 81 (8) 137 - 140, Oct. 2005.


Published: Oct. 2005
First available in Project Euclid: 1 November 2005

zbMATH: 1152.11320
MathSciNet: MR2177847
Digital Object Identifier: 10.3792/pjaa.81.137

Primary: 11D09 , 11Y05 , 11Y16

Keywords: continued fraction method , Diophantine equation , prime decomposition , quadratic form

Rights: Copyright © 2005 The Japan Academy

Vol.81 • No. 8 • Oct. 2005
Back to Top